Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Feel bloated all the time
Mar 14, 2000

I am taking Viracept, Zerit and 3TC. I 've been taking these meds for a year now. I am doing great--viral-load wise--i'm undetectable. But I have terrible gas, I feel bloated and have a stomach ache a lot of the time. I never had so many problems like this before. Is it true

that I should avoid lactose? Do I have to give up my Mexican food addiction? Do I have to change my diet? Help!

FR

Response from Dr. Henry

It is hard to comment without a more complete HIV/CD4 and treatment history. Lactose intolerance can often be managed with Lactaid. A consult with a nutrition expert could sort out how to improve your health with diet changes (decrease risk for diabetes, heart disease, etc.). I assume that you have been checked for liver disease, pancreatic disease, and any GI infections. Fatty liver or fat shift to the gut can also cause some bloating so you need to be checked for that. For some good general advice about diet check out a self help book like Healing HIV by Jon Kaiser. Some persons have persistent GI complaints with Viracept that can be helped by different treatments (such as pancreatic enzymes, oat bran, etc). From the sound of it you should put some effort into getting some relief. Keith Henry, M.D.



Previous
Persistent GI problems
Next
Anal Bleeding

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement